Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Truvada, Viramune - possible reaction
Mar 28, 2008

I took Combivir, Norvir and Invirase successfully for two years. But after suffering from pain on the edges of my big toenails for most of the time - which my doctor says can be a side effect of Norvir - and also desiring a meds combo that I only need to take once a day, I decided with my doctor to change to Truvada and Viramune. The morning after the first day of the new pills, I woke up with extreme sinus inflammation and headaches. My doctor says this is unlikely from the drugs and that it is a sinus infection that arose quite coincidentally. After a month of antibiotics the sinus pressure and pain is still there, the headaches as a result as well. I have seen an ear, nose and throat specialist and he found nothing unusual in the sinus passages. Meanwhile I suffer and I'm at whit's end. I may try homeopathic means. Any suggestiions? Have you any experience with patients encountering sinus pressure as a reaction to HIV meds?

P.S. - I've been HIV positive for 25 years - a long time survivor...

Response from Dr. Henry

I haven't observed localized symptoms such as yours (sinus pressure) that was linked to Truvada/Viramune. If no other explanation found then switching your meds (such as Sustiva for Viramune) on a careful trial basis could be considered. If any reader knows of any reported cases such as described here please post. KH



Previous
POSITIVE URINE TEST
Next
Baraclude effect on hiv

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement